Hail, Wayne
- When
- April 30, 1:55 PM CST
- Where
- Wayne County, Piedmont
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.167, -90.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 2:38 AM CST, 11 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT SUN APR 30 2006 .DISCUSSION... GFS/ETA REMAIN FAIRLY CONSISTENT WITH RESPECT TO EACH OTHER AND PREVIOUS RUNS THROUGH WEDNESDAY. OCCLUDED SYSTEM OVER THE CENTRAL PLAINS WILL GRADUALLY WEAKEN AS IT MOVES NORTH/NORTHEAST...FINALLY DISSIPATING OVER THE UPPER MISSISSIPPI VALLEY EARLY IN THE WEEK. AS THIS OCCURS...THE STRONG LOW LEVEL SOUTHERLY FLOW THROUGH THE LOWER AND MID MISSISSIPPI VALLEY WILL WEAKEN. THE PERSISTENT SOUTHERLY FLOW WILL RESULT IN GRADUAL DESTABILIZATION THROUGH TUESDAY. ALTHOUGH MODELS AGREE ON THE LARGE SCALE SOLUTION THROUGH MID WEEK...THERE ARE CONSIDERABLE DIFFERENCES WITH RESPECT TO THE SMALLER DETAILS. THE TRACK AND STRENGTH OF WEAK 500 MB SHORTWAVES IN THE WESTERLY FLOW IS ONE BIG DIFFERENCE. THESE SHORTWAVES WILL BE THE PRIMARY MECHANISM FOR CONVECTIVE INITIATION SINCE LOW LEVEL FEATURES WILL WASH OUT OVER THE NEXT 48 HOURS. IN THE NEAR TERM...THE POWERFUL 70 KNOT LOW LEVEL JET THAT WAS ASSOCIATED WITH ISOLATED REPORTS OF TREE DAMAGE LAST NIGHT IS WEAKENING AND SHIFTING EAST. THE WIND ADVISORY WILL BE DISCONTINUED WITH THE 4 AM FORECAST ISSUANCE. A PRONOUNCED DRY SLOT OVER ARKANSAS AND THE OZARKS OF MISSOURI IS SHIFTING EAST. AS THIS OCCURS...THE BACK EDGE OF THE LAST BAND OF SHOWERS WILL PROGRESS EAST ACROSS THE MISSISSIPPI RIVER EARLY THIS MORNING. FORECAST POPS WILL RANGE FROM THE CHANCE CATEGORY IN THE KPOF AREA THIS MORNING TO CATEGORICAL IN SOUTHWEST INDIANA AND PARTS OF WEST KENTUCKY. LATER TODAY...MID LEVEL COOLING WILL OCCUR...ASSOCIATED WITH AN APPROACHING 500 MB SHORTWAVE MOVING EAST BENEATH THE CENTRAL PLAINS UPPER LOW. AS 500 MB TEMPS FALL TO AROUND MINUS 20...MODELS FORECAST SURFACE BASED CAPES TO INCREASE TO AROUND 1000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER. THE CAVEAT IS WHETHER SUSTAINED PERIODS OF SUNSHINE OCCUR UNDER THE DRY SLOT. ALTHOUGH THIS IS NOT EXPECTED AT THIS TIME...THE RESULT WOULD BE MORE FAVORABLE LOW LEVEL LAPSE RATES/INSTABILITY FOR CONVECTION. SHOULD STORMS INITIATE...DEEP LAYER SHEAR WILL BE SUFFICIENT /SFC TO 6 KM SHEAR AROUND 40 KNOTS/ FOR CONVECTIVE ORGANIZATION. FORECAST WET BULB ZERO HEIGHTS AROUND 7500 FEET ARE NEARLY IDEAL FOR HAIL. ACTIVITY WOULD LIKELY DEVELOP ALONG THE REMNANTS OF THE OCCLUDED FRONT THAT WILL CROSS SOUTHEAST MISSOURI LATER TODAY. VERY WEAK INSTABILITY IS FORECAST EAST OF THE MISSISSIPPI VALLEY...CONTRIBUTING TO A WEAKENING TREND THIS EVENING. MONDAY THROUGH TUESDAY...THERMODYNAMICS WILL GRADUALLY BECOME MORE FAVORABLE FOR CONVECTION AS SOUTHERLY LOW LEVEL FLOW PERSISTS. MID LEVEL LAPSE RATES WILL BE AROUND 8 DEGREES C/KM AT TIMES. THE MECHANISM FOR STORM INITIATION WOULD MOST LIKELY BE WEAK IMPULSES MOVING EAST THROUGH THE FAST ZONAL FLOW. GFS/ETA SHOW POOR AGREEMENT WITH THESE DETAILS. HOWEVER...CONTINUED MODERATE DEEP LAYER SHEAR WILL FAVOR ORGANIZATION OF ANY CONVECTIVE SYSTEMS THAT DEVELOP. FOR WEDNESDAY...GFS HAS BEEN CONSISTENT IN BRINGING A COLD FRONT SOUTHEAST INTO MISSOURI. 00Z ETA SUPPORTS THIS SOLUTION. GIVEN THE MOIST AND UNSTABLE AIR MASS WHICH WILL STILL BE IN PLACE...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. 00Z GFS BRINGS THE FRONT THROUGH BY 12Z THURSDAY...FOLLOWED BY WEAK SURFACE HIGH PRESSURE. SOME ELEVATED SHOWERS MAY CONTINUE IN THE WAKE OF THE FRONT /THURSDAY AND FRIDAY/ AS 500 MB HEIGHTS FALL IN ASSOCIATION WITH A DEEPENING 500 MB TROUGH OVER THE GREAT LAKES REGION. FOR TEMPERATURES...MODELS ARE TRENDING WARMER FOR EARLY IN THE WEEK...WITH ETA BOUNDARY LAYER TEMPS AROUND 80 OVER SE MISSOURI EACH AFTERNOON. THIS LOOKS REASONABLE...WITH THE EXPECTATION THAT THERE WILL BE INCREASED AMOUNTS OF SUNSHINE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT SUN APR 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. THE PRIMARY HAZARD WILL BE LARGE HAIL. A FEW STORMS MAY ALSO PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT OVER SOUTHEAST MISSOURI THIS AFTERNOON...ESPECIALLY IF ANY PERIODS OF SUNSHINE CAUSE ENOUGH SURFACE HEATING TO DESTABILIZE THE ATMOSPHERE. THE STORMS WILL ENCOUNTER MORE STABLE AIR AS THEY MOVE EAST TOWARD SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY...MAINLY EACH AFTERNOON AND EVENING...OVER THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. THE ATMOSPHERE WILL BECOME PROGRESSIVELY MORE UNSTABLE EACH DAY. ONE OR MORE UPPER LEVEL DISTURBANCES MOVING EAST FROM THE PLAINS COULD TRIGGER THUNDERSTORMS IN THE UNSTABLE AIR. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A WEAK COLD FRONT MOVES SOUTHEAST ACROSS OUR REGION. THE DEGREE OF THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. SPOTTERS ACROSS THE REGION SHOULD BE AWARE THAT ACTIVATION MAY BE REQUESTED MONDAY THROUGH TUESDAY. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL PIEDMONT 37.15N 90.70W
04/30/2006 M0.75 INCH WAYNE MO TRAINED SPOTTER
&&
SMITTYThe St Louis radar (KLSX), 170 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501377.